Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 165, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2001, 7:20 PM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 1, 2001, 8:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:34 PM CDT | Hail 0.75 | Green Ridge, MO | |
| Jun 1, 7:38 PM CDT | Thunderstorm Wind 70 M | Sedalia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 020021
SVRMCI
MOC101-159-020115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PETTIS COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF SEDALIA
SOUTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 815 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM HOUSTONIA TO LEETON...OR FROM 18
MILES SOUTHWEST OF MARSHALL TO 11 MILES SOUTH OF WARRENSBURG...
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA MONTE AT 725 PM CDT
HUGHESVILLE AT 730 PM CDT
LONGWOOD AT 735 PM CDT
SEDALIA AT 740 PM CDT
SMITHTON AT 750 PM CDT
BAHNER AT 755 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3890 9306 3894 9345 3875 9364 3865 9369
3857 9378 3857 9356 3855 9351 3852 9350
3852 9328 3854 9307
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT FRI JUN 1 2001 ...MAIN CHALLENGES ARE SEVERE WEATHER THREAT TODAY THEN THREAT OF MORE THUNDERSTORMS SUNDAY AND MONDAY... RELATIVELY STRONG COLD FRONT DROPPING SOUTH THROUGH NE WITH TEMPS IN THE 50S AND LOWER 60S BEHIND. WATER VAPOR LOOP SHOWS NICE VORT MAX DROPPING STRAIGHT SOUTH INTO SD WITH A 90 KNOT JET MAX ACROSS WESTERN SD. SEVERE THREAT LOOKS INTERESTING TONIGHT AS MOISTURE IS LACKING A BIT BUT DYNAMICS ARE STRONG. 850MB-500MB LAPSE RATES PROGGED AT ABOUT 7.25 DEGREES C AND DEEP LAYER SHEAR VALUES AROUND 50 KNOTS. WITH FRONT DROPPING SOUTH AND DEW POINTS CLIMBING INTO THE LOW 60S AHEAD FRONT ACROSS CWA...ISOLATED SUPERCELLS WILL BE A THREAT. WILL STICK CLOSE TO GOING FORECAST. LOOKS LIKE DEVELOPMENT SHOULD BE ACROSS NORTHEAST KS...NORTHWEST MO AND SOUTHWEST IA LATE THIS AFTERNOON WITH THE FRONT REACHING THE KC METRO AROUND 01Z. LOW TEMPERATURES SHOULD BE SIMILAR TO THIS MORNINGS AS COOLER AIR IS REINFORCED BEHIND THE INCOMING COLD FRONT. THIS WILL ALSO KEEP HIGH TEMPERATURES ON THE COOL SIDE SATURDAY. MAY NEED TO DROP CURRENT HIGHS A CATEGORY EVEN WITH SUNNY SKIES EXPECTED. LIGHT WINDS AND ONLY A FEW CLOUDS WILL KEEP THINGS COOL SATURDAY NIGHT AS FRONT THAT DROPPED SOUTH OF CWA BEGINS TO WORK BACK TO THE NORTH. THIS WARM AND MUCH MORE MOIST AIR WILL SURGE INTO THE CWA ON SUNDAY BEFORE BEING SWEPT EAST LATE MONDAY AS NEXT POTENT SHORTWAVE PUNCHES THROUGH THE CENTRAL PLAINS. SHOULD BE QUITE A BIT OF CLOUD COVER AROUND ON SUNDAY AND WHEN COUPLED WITH AN EASTERLY FLOW HIGH TEMPERATURES WILL BE A LITTLE COOL AGAIN. RAIN AND THUNDERSTORM CHANCES INCREASE ON SUNDAY NIGHT AND MONDAY WITH PRECIP EXPECTED TO MOVE OUT FOR TUESDAY THROUGH FRIDAY WITH A VERY GRADUAL INCREASE IN TEMPERATURES. .EAX... KS...NONE. MO...NONE. 18
In the hours before
Local storm report, Jun 1, 6:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM ROTHVILLE MO 1 INCH HAIL
06/01/01 CHARITON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 1, 6:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYC LOCATION....
0617 PM BONNER SPGS KS 65 MPH TSTM GUST
06/01/01 WYANDOTTE REPORTED BY PUBLIC. 6
INCH TREE LIMBS DOWNLocal storm report, Jun 1, 6:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYm LOCATION....
0642 PM ODESSA MO 75 MPH TSTM GUST
06/01/01 LAFAYETTE REPORTED BY MEDIA.Local storm report, Jun 1, 6:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM KEYTESVILLE MO .75 INCH HAIL
06/01/01 CHARITON REPORTED BY STORM
SPOTTER.Local storm report, Jun 1, 6:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM 1 E BUCYRUS KS .88 INCH HAIL
06/01/01 MIAMI REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 1, 7:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM BUCYRUS KS 2.75 INCH HAIL
06/01/01 MIAMI REPORTED BY HAM RADIO
OPERATOR. BASEBALL HAIL
AT RTE 69 AND 223RD ST.
@RUKWBCeKDENWWUS53 KEAX 020006 CCA
SVSMCI
KSZ057-MOZ043-020030-
SEVERE WEATHER STATEMENT...CORRECTION TO HAIL SIZE AND EXPIRATION TIME
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT FRI JUN 1 2001
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MIAMI AND CASS
COUNTIES UNTIL 745 PM CDT...
AT 704 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 13 MILES NORTHEAST OF PAOLA...OR 3 MILES WEST OF
CLEVELAND...MOVING SOUTHEAST AT 35 MPH.
AT 702 PM CDT A TRAINED WEATHER SPOTTER REPORTED BASEBALL SIZED HAIL
AT 223RD STREET AND HIGHWAY 69.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3842 9502 3847 9413 3875 9415 3871 9499
&
18The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard | 60 min |
| Jun 1, 7:12 PM CDT | Tornado Warning | EAX | Cass | 33 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Jun 1, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.